High Wind, Wallowa County
- When
- November 1, 10:00 AM PST to 1:45 PM PST
- Where
- Wallowa County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- NEWSPAPER
- Coordinates
- 45.445, -117.595 (the zone’s center; the record gives no point)
High winds blew down approximately eight trees and a stop sign in the Joseph area. Several power poles were snapped under the force of the wind two miles east of Joseph on the Imnaha highway.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
High winds blew down approximately eight trees and a stop sign in the Joseph area. Several power poles were snapped under the force of the wind two miles east of Joseph on the Imnaha highway. Power outages were also reported due to the wind, including Joseph High School. In Enterprise, two inch diameter tree limbs were snapped due to high winds. An automated weather station in Joseph recorded a peak wind of 58 MPH.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Nov 1, 9:49 AM PST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 949 AM PST TUE NOV 1 2005 .DISCUSSION...WET SYSTEM NOW BEGINNING TO MOVE EAST OFF THE CASCADES AND HAVE UPPED CHANCES OF PRECIP TO LIKELY FOR LATE THIS MORNING AND/OR THIS AFTERNOON OVER THE COLUMBIA BASIN AND BLUE MOUNTAINS. A SURFACE LOW IS ALSO MOVING INTO THE COLUMBIA BASIN. AS A RESULT WINDS HAVE BEEN BREEZY TO WINDY OVER CENTRAL OREGON AND THE GRANDE RONDE VALLEY. BREEZY TO WIND WINDS SHOULD PICK UP THIS AFTERNOON OVER THE COLUMBIA BASIN ZONES AS THIS SURFACE LOW QUICKLY TRACKS THROUGH EASTERN WASHINGTON TO WESTERN MONTANA BY 4 PM PST. WIND SPEEDS LOOK TO STAY JUST BELOW WIND ADVISORY AT THIS TIME BUT CAN NOT RULE OUT SOME ZONE SEEING A BRIEF PERIOD AT THAT LEVEL. THUS HAVE UPDATED A FEW ZONES FOR SLIGHTLY STRONGER WINDS. 90 && .AVIATION...IFR CONDITIONS ARE LIKELY FOR THE YKM TAF SITE IN RA UNTIL 02Z. OTHERWISE A FRONTAL SYSTEM DRAPED OVER THE NORTHERN AREAS WILL KEEP MVFR CONDITIONS IN THE FORECAST FOR SITES PSC...PDT...AND ALW UNTIL 19Z THEN A SOUTHERLY FLOW AHEAD OF ANOTHER COLD FRONT APPROACHING THE COAST WILL HELP CONDITIONS TO IMPROVE TO VFR IN MOST LOCATIONS. VFR CONDITIONS ARE EXPECTED ELSEWHERE SOUTH OF THE FRONTAL BAND. BY MIDDAY WINDS WILL BEGIN TO INCREASE OUT OF THE SOUTH AHEAD OF THE FRONT...WITH SOUTH WINDS BETWEEN 15 TO 25 KTS EXPECTED AT PSC...PDT...AND ALW. FRONTAL PASSAGE...BETWEEN 21Z AND 02Z...WILL BRING MVFR CONDITIONS TO ALL TAF SITES...WITH PDT AND ALW LIKELY SEEING IFR CONDITIONS IN HEAVIER PRECIPITATION AROUND FRONTAL PASSAGE TIME. BEHIND THE FRONT MVFR CONDITIONS WILL LINGER INTO THE EVENING AT PDT AND ALW...WITH CONDITIONS IMPROVING TO VFR ELSEWHERE. WINDS WILL BE GUSTY NEAR TO AND JUST BEHIND THE FRONT. WIND GUSTS UP TO 30 KNOTS FROM THE WEST AND SOUTHWEST WILL BE LIKELY NEAR THE FRONT. AFTER 06Z THE WINDS SHOULD WEAKEN WITH VFR CONDITIONS EXPECTED AFTER 10Z FOR ALL TAF SITES AND TWEB ROUTES EXCEPT NEAR RDM WHERE MVFR CONDITIONS ARE POSSIBLE IN -RA. && .PRELIMINARY POINT TEMPS/POPS... PDT 60 41 52 37 / 60 50 10 10 ALW 59 42 54 39 / 60 50 10 10 PSC 59 40 56 37 / 70 30 10 10 YKM 57 34 54 34 / 70 30 10 10 HRI 60 38 56 35 / 70 40 10 10 ELN 55 33 50 31 / 70 40 20 20 RDM 58 33 51 32 / 70 30 20 20 LGD 58 37 51 34 / 30 60 20 10 5J0 60 36 51 33 / 30 40 20 20 DLS 57 40 55 38 / 70 30 20 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 90/97
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PST TUE NOV 1 2005 WAZ024>030-ORZ041>050-021300- EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS- JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY- WALLOWA COUNTY- 500 AM PST TUE NOV 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WARM FRONT WILL MOVE NORTH ACROSS CENTRAL WASHINGTON TODAY...WITH A COLD FRONT CROSSING EASTERN OREGON THIS AFTERNOON AND TONIGHT. MOST AREAS WILL RECEIVE BETWEEN ONE TENTH AND ONE QUARTER INCHES OF RAINFALL TODAY. IN ADDITION...BREEZY TO WINDY SOUTHWEST WINDS WILL ACCOMPANY THE COLD FRONT THIS AFTERNOON AND EVENING...WITH LOCAL GUSTS TO 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A BRIEF BREAK FROM UNSETTLED WEATHER IS IN STORE FOR WEDNESDAY...AS THE REGION IS BETWEEN SYSTEMS. THE NEXT IN THE SERIES OF SYSTEMS WILL CROSS THE AREA ON THURSDAY...BRINGING WIDESPREAD PRECIPITATION. UNSETTLED WEATHER WILL PERSIST FROM FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480445.